Alert archive / Alabama / Wind Advisories in 2008
Wind Advisory 7, NWS Huntsville, AL
NWS Huntsville, AL issued this wind advisory at Feb 26, 2008, 3:45 AM CST for Franklin County, Lincoln County, Moore County, Tennessee; 11 counties in Alabama. It took effect at Feb 27, 2008, 8:00 AM CST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Feb 26, 2008, 3:45 AM CST (09:45 UTC)
- In effect from
- Feb 27, 2008, 8:00 AM CST
- Expired
- Feb 26, 2008, 3:53 AM CST
- In force
- Issued by
- NWS Huntsville, AL
Counties Colbert County, AL, Cullman County, AL, DeKalb County, AL, Franklin County, AL, Jackson County, AL, Lauderdale County, AL, Lawrence County, AL, Limestone County, AL, Madison County, AL, Marshall County, AL, Morgan County, AL, Franklin County, TN, Lincoln County, TN, Moore County, TN
The radar
The Northeast Alabama radar (KHTX), 69 km from the middle of the area, began a volume at 09:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 9.8 hours before the alert went out and 159 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1738 m above ground
- 0-6 km bulk shear
- 73 kt
- 0-1 km storm-relative helicity
- 288 m²/s²
- 0-3 km storm-relative helicity
- 277 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS74 KHUN 260945 NPWHUN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HUNTSVILLE AL 345 AM CST TUE FEB 26 2008 ...WINDY CONDITIONS EXPECTED OVER THE TENNESSEE VALLEY... .A STRONG COLD FRONT WILL MOVE ACROSS THE TENNESSEE VALLEY THIS MORNING. THE TIGHT PRESSURE GRADIENT WILL INCREASE NORTHWEST WINDS ACROSS THE REGION EARLY THIS MORNING AND CONTINUING THROUGH THIS EVENING. THE HIGHER TERRAIN OF MADISON...MARSHALL..JACKSON...AND DEKALB COUNTIES IN ALABAMA...AND FRANKLIN COUNTY IN TENNESSEE WILL BE ESPECIALLY SUSCEPTIBLE TO THE STRONGER WIND GUSTS. ALZ001>010-016-TNZ076-096-097-261745- /O.NEW.KHUN.WI.Y.0007.080227T1400Z-080228T0100Z/ LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-LIMESTONE-MADISON-MORGAN- MARSHALL-JACKSON-DE KALB-CULLMAN-MOORE-LINCOLN-FRANKLIN TN- INCLUDING THE CITIES OF...FLORENCE...MUSCLE SHOALS... RUSSELLVILLE...MOULTON...ATHENS...HUNTSVILLE...DECATUR... GUNTERSVILLE...SCOTTSBORO...FORT PAYNE...CULLMAN...LYNCHBURG... FAYETTEVILLE...WINCHESTER 345 AM CST TUE FEB 26 2008 ...WIND ADVISORY IN EFFECT FROM 8 AM TO 7 PM CST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN HUNTSVILLE HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 8 AM TO 7 PM CST WEDNESDAY. SUSTAINED NORTHWEST WINDS OF 20 TO 30 MPH ARE EXPECTED ACROSS MUCH OF THE CENTRAL TENNESSEE VALLEY TODAY. WIND GUSTS UP TO 35 MPH ARE EXPECTED. THE HIGHER TERRAIN OF NORTHEAST ALABAMA AND SOUTHERN MIDDLE TENNESSEE WILL LIKELY SEE SUSTAINED NORTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS TO 40 MPH. A WIND ADVISORY MEANS THAT SUSTAINED WINDS IN EXCESS OF 25 MPH OR GUSTS IN EXCESS OF 35 MPH ARE EXPECTED. MOTORISTS...ESPECIALLY THOSE IN HIGH PROFILE VEHICLES...TRAVELING OVER HIGHER TERRAIN AND ON EAST WEST HIGHWAYS SHOULD USE EXTRA CAUTION. $$ LATIMER
1 follow-up statement
000 WWUS74 KHUN 260953 NPWHUN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HUNTSVILLE AL 353 AM CST TUE FEB 26 2008 ALZ001>010-016-TNZ076-096-097-261100- /O.CAN.KHUN.WI.Y.0007.080227T1400Z-080228T0100Z/ LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-LIMESTONE-MADISON-MORGAN- MARSHALL-JACKSON-DE KALB-CULLMAN-MOORE-LINCOLN-FRANKLIN TN- INCLUDING THE CITIES OF...FLORENCE...MUSCLE SHOALS... RUSSELLVILLE...MOULTON...ATHENS...HUNTSVILLE...DECATUR... GUNTERSVILLE...SCOTTSBORO...FORT PAYNE...CULLMAN...LYNCHBURG... FAYETTEVILLE...WINCHESTER 353 AM CST TUE FEB 26 2008 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN HUNTSVILLE HAS CANCELLED THE WIND ADVISORY. CONDITIONS ARE NO LONGER FAVORABLE FOR WINDY CONDITIONS ON WEDNESDAY. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Huntsville, AL wrote its last area forecast discussion before this wind advisory went out at Feb 26, 3:45 AM CST, 0 minutes earlier.
Area forecast discussion, Feb 26, 3:45 AM CST, 0 minutes before
AREA FORECAST DISCUSSION...CORRECTED
NATIONAL WEATHER SERVICE HUNTSVILLE AL
345 AM CST TUE FEB 26 2008
.DISCUSSION...
A LINE OF SHOWERS AND THUNDERSTORMS WILL CONTINUE TO MOVE ACROSS THE
REGION AS A STRONG COLD FRONT ADVECTS SOUTHEAST. THE UPPER LEVEL
FEATURES OF THIS SYSTEM INDICATE A BROAD TROUGH OVER THE MIDWEST
INCLUDING THE SOUTHERN PLAINS. THE COLD FRONT IS CURRENTLY (AS OF
09Z) LACED ACROSS THE MISSISSIPPI VALLEY NORTHWARD OVER MICHIGAN.
FOR TODAY THROUGH WEDNESDAY MORNING...THE INITIAL COLD FRONT WILL BE
ENTERING THE CWA AND OVER KHSV BY 12-14Z...EXITING THE CWA BY
16-18Z. PRECIPITATION WILL ACTUALLY END FOR THE MOST PART BY 12-14Z.
WINDY CONDITIONS WILL FOLLOW FROPA AS IMPRESSIVE CAA AND A COLD AIR
MASS ADVECTS SOUTHEAST. WILL BE ISSUING WIND ADVISORY COVERING THE
WINDY CONDITIONS SHORTLY AS WINDS BEHIND THE FRONT IN AR/TN ARE
ALREADY 20-25KTS WITH GUSTS TO 30KTS. THE SECONDARY COLD FRONT WILL
CONTINUE TO FILTER THE COLD AIR OVER THE REGION BY 00-03Z TONIGHT.
WITH THE COLD AIR COMING INTO THE REGION...TEMPERATURES WILL BE
FALLING THROUGHOUT THE DAY. DAYTIME HIGHS HAVE ALREADY OCCURRED NEAR
MIDNIGHT. BELOW FREEZING TEMPERATURES WILL BE POSSIBLE TONIGHT.
EXPECTING A STRONG SHORTWAVE TO CROSS JUST NORTH OF THE FORECAST
AREA ALONG WITH WRAPAROUND MOISTURE. WITH THE COLD AIR MASS IN
PLACE...THERE LOOKS TO BE A MARGINAL CHANCE FOR SOME SNOW FLURRIES
TONIGHT THROUGH EARLY WEDNESDAY MORNING...ESPECIALLY OVER SOUTHERN
MIDDLE TENNESSEE. HAVE LEFT A SLIGHT CHANCE OF SNOW SHOWERS FOR THE
NORTHEASTERN PORTIONS OF THE FORECAST AREA. NOT EXPECTING MUCH IN
THE WAY OF ACCUMULATION FOR THOSE AREAS.
FOR WEDNESDAY NIGHT THROUGH FRIDAY NIGHT...A STRONG RIDGE SHOULD
BUILD OVER THE REGION BY WEDNESDAY NIGHT. DESPITE A CLEARING OF THE
CLOUDS...AIR MASS SHOULD TAKE A FEW DAYS TO MODIFY BEFORE A WARMING
TREND BEGINS ON FRIDAY AHEAD OF A WEAK SHORTWAVE/COLD FRONT
ASSOCIATED WITH A TROUGH TRACKING ALONG THE CANADIAN BORDER. WEAK
RETURN SOUTHERLY FLOW AHEAD OF THIS SYSTEM SHOULD ALLOW TEMPERATURES
AND MOISTURE TO RECOVER WITH THE POSSIBILITY OF SOME RAIN FRIDAY
NIGHT. ECMWF/GFS ARE DEPICTING A DIFFUSE COLD FRONT...SO NOT
EXPECTING MUCH IN THE WAY OF PRECIP.
FOR SATURDAY THROUGH SUNDAY NIGHT...ANY REMAINING RAIN SHOWERS OVER
SHOULD DISSIPATE BY EARLY SATURDAY MORNING. ONCE THE CLOUDS
CLEAR...SHOULD BE A GENERALLY WARM DAY WITH HIGHS NEAR NORMAL FOR
THIS TIME OF YEAR ON SATURDAY THROUGH SUNDAY NIGHT. HAVE LEFT A
SLIGHT CHANCE OF RAIN SHOWERS FOR SUNDAY GIVEN SOME TIMING
UNCERTAINTY IN A TROUGH APPROACHING THE AREA.
FOR MONDAY THROUGH TUESDAY...A VERY POTENT TROUGH IS STILL PROGGED
BY GFS/ECMWF APPROACHING THE REGION BY MONDAY AND TUESDAY. GFS IS
MUCH QUICKER WITH THIS TROUGH AND DIGS IT FURTHER SOUTH. IT SEEMS TO
BE THE OUTLIER OF THE MODELS AND HAVE CHOSEN TO TREND MOSTLY TOWARDS
THE ECMWF. IT BRINGS THE TROUGH OVER THE REGION TUESDAY AFTERNOON.
IT ALSO BRINGS THE SFC LOW OVER NORTHERN ALABAMA AND LIFTS IT
QUICKLY NORTHEAST. THE DIRECTION AND ORIENTATION OF THIS SYSTEM
LOOKS TO BE ONE THAT COULD CAUSE A SEVERE WEATHER EVENT ACROSS THE
SOUTHEAST. GIVEN THE UNCERTAINTY IN EXACT TRACK HAVE CHOSEN TO LEAVE
MAINLY CHANCE OF THUNDERSTORMS OVER THE AREA. WILL CONTINUE
MONITORING FUTURE MODEL TRENDS.
CORRECTED... WATCHES/WARNINGS/ADVISORIES BELOW. PREVIOUS WIND
ADVISORY CHANGED FROM WEDNESDAY TO TUESDAY.
&&
.PRELIMINARY POINT TEMPS/POPS...
HUNTSVILLE 53 26 42 25 / 50 10 0 0
SHOALS 55 26 44 27 / 30 10 0 0
CULLMAN 54 25 41 28 / 50 10 0 0
FAYETTEVILLE 51 24 40 25 / 50 20 0 0
ALBERTVILLE 55 25 42 27 / 60 10 0 0
FORT PAYNE 46 27 44 25 / 60 20 0 0
&&
.HUN WATCHES/WARNINGS/ADVISORIES...
AL...WIND ADVISORY FROM 8 AM TUESDAY TO 7 PM TUESDAY FOR THE
FOLLOWING ZONES: COLBERT...CULLMAN...DE KALB...FRANKLIN
AL...JACKSON...LAUDERDALE...LAWRENCE...LIMESTONE...
MADISON...MARSHALL...AND MORGAN.
TN...WIND ADVISORY FROM 8 AM TUESDAY TO 7 PM TUESDAY FOR THE
FOLLOWING ZONES: FRANKLIN TN...LINCOLN...AND MOORE.
&&
77Hazardous weather outlook, Feb 25, 10:32 PM CST, 5 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HUNTSVILLE AL 1032 PM CST MON FEB 25 2008 ALZ001>010-016-TNZ076-096-097-261100- LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-LIMESTONE-MADISON-MORGAN- MARSHALL-JACKSON-DE KALB-CULLMAN-MOORE-LINCOLN-FRANKLIN TN- 1032 PM CST MON FEB 25 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH ALABAMA AND PORTIONS OF SOUTHERN MIDDLE TENNESSEE. .DAY ONE...OVERNIGHT... A STRONG COLD FRONT WILL BRING SHOWERS AND THUNDERSTORMS TO NORTHWEST ALABAMA AROUND MIDNIGHT AND THEN SPREAD ACROSS THE REST OF THE TENNESSEE VALLEY OVERNIGHT. IN STRONGER STORMS EXPECT WIND GUSTS BETWEEN 40 AND 50 MPH AND HAIL UP TO THE SIZE OF DIMES. THE BEST CHANCE OF STRONGER STORMS WILL BE OVER NORTHWEST ALABAMA. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. MUCH COLDER AIR WILL MOVE INTO THE AREA IN THE WAKE OF A STRONG COLD FRONT PASSAGE. GIVEN RESIDUAL MOISTURE AND THE COLD AIR...A FEW FLURRIES OR LIGHT SNOW SHOWERS WILL BE POSSIBLE TUESDAY NIGHT THROUGH EARLY WEDNESDAY MORNING. DUE TO WARM GROUND TEMPERATURES... NO SNOW ACCUMULATIONS OR TRAVEL CONCERNS ARE ANTICIPATED. .SPOTTER CALL TO ACTION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL IS NOT ANTICIPATED AT THIS TIME. SS
In the hours before
Special weather statement, Feb 26, 3:10 AM CST, 35 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HUNTSVILLE AL 310 AM CST TUE FEB 26 2008 ALZ008>010-016-260945- CULLMAN-DE KALB-JACKSON-MARSHALL- 310 AM CST TUE FEB 26 2008 ...SIGNIFICANT WEATHER ALERT FOR CULLMAN...DEKALB...JACKSON AND MARSHALL COUNTIES UNTIL 345 AM CST... AT 307 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM BRIDGEPORT TO 12 MILES SOUTH OF SCOTTSBORO TO 8 MILES SOUTHEAST OF CULLMAN TO COLONY...MOVING SOUTHEAST AROUND 50 MPH. WINDS UP TO 30 MPH...FREQUENT CLOUD TO GROUND LIGHTNING...AND HEAVY DOWNPOURS ARE EXPECTED WITH THESE STORMS. * LOCATIONS IN OR NEAR THE PATH INCLUDE... IDER. SECTION. FORT PAYNE. COLLINSVILLE. HANCEVILLE. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO THE STORM TO BE STRUCK BY LIGHTNING. SEEK SAFE SHELTER IMMEDIATELY. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS CONCERNING THIS WEATHER SITUATION. RSB
The office that day
Everything else NWS Huntsville, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 26, 4:01 AM CST | Wind Advisory | HUN | Franklin, Lincoln, Moore | 11 hr |
Nearby
Wind Advisories in Alabama, 2008Wind Advisories in Tennessee, 2008Every wind advisory in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.